Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Prescribed Isotretinoin for pimples. Should I discontinue it due to its side effects?

Dear Dr Prasad, I have consulted a dr for pimples . He has given me some medicine. One of the tablet is Isotretinoin , while prescribing me Isotretinoin he said it has only 2 sideeffects but when I checked the side-effects I got that it has many serious physical and mental kind of adverse side-effects. In ignorance I used this tablet for a month. Could you please suggest me to continue it or not ? Along with Isotretinoin he has given me minoz100 that I am using but discontinued Isotretinoin.
Asked On : Sat, 12 Jan 2013
Answers:  1 Views:  269
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi Anil,
Isotretinoin is a wonder drug to treat moderate to severe grade acne. Though a long list of side effects is always mentioned with the drug, most of them are usually uncommon. The most common side effect seen with it is dryness of skin and lips. It should not be taken in pregnancy, liver disorders or when the lipid profile is deranged. As far as psychiatric side effects are concerned, they are very rare. However a known patient of depression should not take isotretinoin. So basically it is a safe drug if taken under doctor's guidance. However, I am not comfortable with combination of isotretinoin and minocycline together as both of these together might increase the chance of pseudo tumour cerebri where in patient might develop headache, vision problem and vomiting. So you may consult your doctor again regarding the same. Take care.
Answered: Sat, 12 Jan 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor